Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 198, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 21, 2000, 3:29 PM CDT for Mobile County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 21, 2000, 3:29 PM CDT (20:29 UTC)
- Expired
- Jul 21, 2000, 4:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mobile County, AL
The radar
The Mobile radar (KMOB), 37 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2208 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
018 WUUS54 KMOB 212031 SVRMOB ALC097-212100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 329 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH MOBILE COUNTY IN ALABAMA THIS INCLUDES THE CITY OF GRAND BAY. * UNTIL 400 PM CDT. * AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ACROSS SOUTHERN MOBILE COUNTY. THE LINE OF STORMS WERE MOVING SOUTH AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE OVER... DAUPHIN ISLAND AT BETWEEN 340 AND 400 PM CDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. LAT...LON 3048 8790 3051 8851 3016 8860 3014 8799
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:20 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 21, 3:20 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 244 PM CDT FRI JUL 21 2000 CORRECTED TO MENTION THAT CODED FORECASTS BELOW ARE PRELIM... ACTIVE AND BUSY AFTERNOON TO SAY THE LEAST. LATEST RADAR/SATELLITE TRENDS SUPPORTING SHORT TERM FORECAST OF HIGH POPS INTO THE EVENING HOURS AS ACTIVE SEABREEZE/OUTFLOW CONVECTION ALONG THE COAST WILL DECAY SLOWLY AFTER DARK. UPPER AIR DISTURBANCE MOVES SOUTHEAST OUT OF AR...CAUSING THUNDERSTORMS TO SOON INITIATE OVER THE NORTHERN ZONES...SOUTH OF A QUASI-STATIONARY SURFACE FRONTAL ZONE FROM NEAR JAN TO NORTH OF MGM. CLOUD TOPS ARE ARCING UP TOWARD THE NORTHWEST...RESPONDING TO THE APPROACH OF THE MID LEVEL DISTURBANCE. WILL MAINTAIN SEVERE IN ONGOING ZONES FOR THE EVENING HOURS. FOR THE LONG TERM...FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF A WEAKNESS IN THE UPPER LEVEL HEIGHT FIELD AS HIGHER HEIGHTS REMAIN OVER THE WESTERN STATES. THIS WILL RESULT...IN TEMPERATURES NOT AS HOT AS SEEN THE PAST WEEK. SO WILL LEAN CLOSER TO CLIMATOLOGY ON TEMPERATURES RIGHT ON INTO THE EXTENDED RANGE. THIS REGIME ALSO SUPPORTS THE PASSAGE OF MID LEVEL DISTURBANCES...WHEN MOVING OVER A SERIES OF SURFACE TROFS OVER THE DEEP SOUTH...SPELLS THUNDERSTORMS. BEST COVERAGE DURING THE AFTERNOONS WHEN HIGHEST INSTABILITY PRESENT. NOT MUCH TO SPEAK OF OVER THE MARINE AREA. OUTSIDE OF THUNDERSTORMS...EXPECT WINDS W/SW BECOMING MORE NORTHWEST ON SATURDAY AS A TROF MOVES OFF THE MAINLAND. PRELIM... MOB TT 075/096 072/092 072 10665 PNS TT 078/096 074/092 072 10565 DTS TT 077/093 075/090 075 10465 GZH TT 072/093 071/089 068 10464 2R0 TT 072/092 071/089 068 10565 61A TT 071/093 070/089 068 10565p .MOB... AL...NONE. FL...NONE. MS...NONE.
In the hours before
Special weather statement, Jul 21, 11:20 AM CDT, 4 hours 9 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-221230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1120 AM CDT FRI JUL 21 2000 ...SEVERE THUNDERSTORMS POSSIBLE TODAY INTO EARLY THIS EVENING... ...STRESSFUL HEAT CONTINUES TODAY OUTSIDE OF THUNDERSTORMS... AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST OUT OF ARKANSAS INTO CENTRAL MISSISSIPPI TONIGHT. A STATIONARY FRONTAL ZONE WAS DRAPED OVER THE SOUTHEAST U.S. FROM JACKSON MS EAST TO MACON GA. AS THE UPPER SYSTEM INTERACTS WITH THE FRONT AND A COASTAL SEA BREEZE BOUNDARY...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE COURSE OF THE DAY. NUMEROUS STORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST MS AND INTERIOR SW AL...SPREADING SOUTHEAST AROUND 30 MPH INTO THE COASTAL SECTIONS OF AL AND NORTHWEST FL INTO THE EVENING. THE AIRMASS IS EXTREMELY UNSTABLE OVER THE GULF COAST AND WILL BECOME INCREASINGLY MOIST WITH TIME. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE REGION UNDER A SLIGHT RISK OF SEVERE STORMS. DAMAGING DOWNBURST WINDS ARE THE MAIN THREAT. ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SEVERE STORM SPOTTERS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. AFTERNOON HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE TODAY. DRINK PLENTY OF WATER...WEAR LIGHT COLORED CLOTHING AND TAKE FREQUENT BREAKS WHEN OUTDOORS TO AVOID HEAT RELATED STRESS. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB
Local storm report, Jul 21, 1:45 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
145 PM CDT FRI JUL 21 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM 8 E LOXLEY AL 1.00 INCH HAIL
07/21/00 BALDWIN HAIL COVERED INTERSTATE
65. A FEW TREE LIMBS WERE
ALSO BLOWN DOyWN.
JFGThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:31 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 29 min |
| Jul 21, 12:55 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 50 min |
| Jul 21, 2:01 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 29 min |
| Jul 21, 2:27 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 48 min |
| Jul 21, 2:35 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 40 min |
| Jul 21, 2:44 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 46 min |
| Jul 21, 3:44 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.